A Case of Anticoagulant-induced Spontaneous Intramural Intestinal Hematoma
Korean J Helicobacter Up Gastrointest Res 2018;18(3):204-208
Published online September 10, 2018
© 2018 Korean College of Helicobacter and Upper Gastrointestinal Research.

Ho Joon Park1, Gwang Ha Kim1,2, Sang Kyu Park1, Do Youn Park2,3

Department of Internal Medicine, Pusan National University School of Medicine1, Biomedical Research Institute, Pusan National University Hospital2, Department of Pathology, Pusan National University School of Medicine3, Busan, Korea
Correspondence to: Gwang Ha Kim
Department of Internal Medicine, Pusan National University School of Medicine, and Biomedical Research Institute, Pusan National University Hospital, 179 Gudeok-ro, Seo-gu, Busan 49241, Korea
Tel: +82-51-240-7869, Fax: +82-51-244-8180, E-mail: doc0224@pusan.ac.kr
Received January 30, 2018; Revised February 16, 2018; Accepted February 22, 2018.
This is an Open Access article distributed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-nc/4.0) which permits unrestricted non-commercial use, distribution, and reproduction in any medium, provided the original work is properly cited.
Abstract
Spontaneous intramural hematoma is a rare complication of oral anticoagulants, and its incidence is expected to increase because of the increasing number of elderly patients undergoing anticoagulant therapy. Clinical manifestations of spontaneous intramural hematoma vary from mild abdominal pain to intestinal obstruction or acute abdomen. Early diagnosis is important because most patients can be treated successfully without surgery. The role of endoscopy in the diagnosis of intramural hematoma is not well established because almost all cases are diagnosed non-invasively with computed tomography scans. However, confirmation of the intramural hematoma through direct visualization of the involved bowel mucosa is helpful, if the imaging diagnosis is uncertain. We report a case of anticoagulant-induced spontaneous intramural hematoma, which was diagnosed using endoscopy, with relevant literature review.
Keywords : Anticoagulants; Endoscopy; Hematoma; Small intestine


September 2018, 18 (3)
Full Text(PDF) Free

Social Network Service
Services

Cited By Articles
  • CrossRef (0)